Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 324, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2012, 4:35 PM CDT for 4 counties in Kentucky. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 5, 2012, 5:20 PM CDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Adair County, KY, Cumberland County, KY, Metcalfe County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 120 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:55 PM CDT | TSTM WND DMG | Burkesville, KY | DISPATCH REPORTS TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS53 KLMK 052135
SVRLMK
KYC001-057-169-171-052220-
/O.NEW.KLMK.SV.W.0324.120705T2135Z-120705T2220Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
435 PM CDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 520 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WATERVIEW...MOVING SOUTH AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
TOMPKINSVILLE...
BURKESVILLE...
WATERVIEW AND GRIDER...
LESLIE AND ELLINGTON...
CLOYDS LANDING AND ARAT...
STALCUP AND MESHACK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3662 8574 3699 8558 3700 8527 3690 8527
3690 8528 3689 8527 3672 8525 3663 8530
TIME...MOT...LOC 2135Z 018DEG 21KT 3687 8544
WIND...HAIL 60MPH <.50IN
$$
MP2 follow-up statements
911
WWUS53 KLMK 052152
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT THU JUL 5 2012
KYC001-052201-
/O.CAN.KLMK.SV.W.0324.000000T0000Z-120705T2220Z/
ADAIR KY-
452 PM CDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAIR COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3662 8574 3693 8558 3693 8527 3690 8527
3690 8528 3689 8527 3672 8525 3663 8530
TIME...MOT...LOC 2151Z 025DEG 17KT 3677 8548
$$
KYC057-169-171-052220-
/O.CON.KLMK.SV.W.0324.000000T0000Z-120705T2220Z/
METCALFE KY-MONROE KY-CUMBERLAND KY-
452 PM CDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 520 PM CDT
FOR CUMBERLAND...EASTERN MONROE AND SOUTHEASTERN METCALFE COUNTIES...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARAT...MOVING SOUTHWEST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
TOMPKINSVILLE...
BURKESVILLE...
MESHACK AND STALCUP...
JUDIO...
OTIA...
BLYTHE AND VERNON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
IF ON OR NEAR AREA LAKES AND RIVERS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3662 8574 3693 8558 3693 8527 3690 8527
3690 8528 3689 8527 3672 8525 3663 8530
TIME...MOT...LOC 2151Z 025DEG 17KT 3677 8548
WIND...HAIL 60MPH <.50IN
$$
MP214
WWUS53 KLMK 052219
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM CDT THU JUL 5 2012
KYC057-169-171-052228-
/O.EXP.KLMK.SV.W.0324.000000T0000Z-120705T2220Z/
METCALFE KY-MONROE KY-CUMBERLAND KY-
519 PM CDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND...EASTERN MONROE
AND SOUTHEASTERN METCALFE COUNTIES WILL EXPIRE AT 520 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...DANGEROUS LIGHTNING...AND GUSTY
WINDS UP TO 50 MPH.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3662 8574 3693 8558 3693 8527 3690 8527
3690 8528 3689 8527 3672 8525 3663 8530
TIME...MOT...LOC 2218Z 025DEG 17KT 3665 8555
$$
MPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:30 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 5, 2:30 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU JUL 05 2012
.Short Term (This Afternoon through Friday night)...
Issued at 330 PM EDT Thu Jul 5 2012
Scattered to numerous showers and storms should continue along the
I-75 corridor for the next couple of hours with a few strong to
severe storms. The main threats will be brief heavy rainfall...
damaging winds and small hail. A severe thunderstorm watch is in
effect until 11 PM EDT. Watch will likely be able to be cancelled in
a few hours for the Lake Cumberland region. Further west to along
I-65, isolated to scattered thunderstorms will be possible through
the late afternoon as a look at visible satellite imagery shows some
swelling Cu and local soundings show environment is not capped. No
real trigger is evident in this area and overall deep shear is
weaker, so any convection would be less organized. Temperatures have
topped out a degree or two above 100 at this point with heat indices
generally ranging in the 100-105 range outside of rain cooled spots.
Expect convective trends to die off this evening as current complex
makes its way south of the border and we begin to lose heating. Will
go dry overnight and the first half of tomorrow as upper high
elongates horizontally over the area. Forecast soundings do show a
solid subsidence inversion, however convection looks possible below
the inversion so will mention isolated showers or weaker storms
along and south of the Ohio River. Going with highs generally in the
100-105 degree range everywhere.
Any convection tomorrow evening will die off after sunset with
another dry night in place. Expect lows each night in the 70s.
Will keep Excessive Heat Warning and Heat Advisories the same. A
slightly more intense Air Quality Alert is in effect for the
Louisville metro tomorrow. Category Red: Unhealthy for all groups.
Also have broken high temperature records at SDF/LEX so far this
afternoon.
.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Wed Jul 5 2012
Ridge centered over the Mid Mississippi Valley will extend east
across the Ohio Valley Saturday. A front will move into this ridge
Sunday and start to break the ridge down, bringing a promise of a
cooler forecast and potentially a wetter one as well. By Sunday
evening, models continue to push that ridge out west as troughing
builds over the northeast U.S. This trough will continue to
influence our weather for the rest of the period, as the surface
front does not make much progress south of the region. The best rain
chances look to be Sunday and Sunday night as we transition from the
ridge to the trough pattern, and then expect the better chances over
south central Kentucky the rest of the period. Rain Sunday and
Sunday night looks promising, as precipitable water anomalies shoot
up to 2-3 standard deviations above normal.
For temperatures, Saturday continues to look like a hot one, with
perhaps the hottest temperatures of this second heat wave (assuming
Tuesday was the break in the heat). Guidance is a bit lower than
what I have in the forecast, so have values a little lower than for
Friday's forecast. For Sunday, expect with additional cloud cover in
the area and lowering thicknesses, should see highs fall into the
mid 90s and by frontal passage Monday highs areawide should be in
the 80s, where they could stay through Thursday.
&&
.Aviation (18Z TAF Issuance)...
Issued at 101 PM EDT FRI Jul 5 2012
Expecting mainly VFR conditions through the forecast period at
SDF/BWG. Scattered to numerous thunderstorms are expected this
afternoon and evening at LEX and with higher coverage, expect that
there will be better chances for brief MVFR or worse conditions in
thunderstorms. Best timing for this to occur will be from 2 PM EDT
through early evening. SDF and BWG could see an isolated to
scattered thunderstorm threat later this afternoon and evening as
well, however confidence is lower so will leave mention out for now.
Otherwise, expect variable surface winds this afternoon as outflow
boundaries develop with collapsing storms. Any noticeable gradient
should be out of the west or southwest otherwise. Will notice a
decrease in convection after sundown, with only scattered clouds
around 7-8 K feet overnight.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
INZ076>079-083-084-089>092.
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR
KYZ023>034-038-045-053-061>063-070>072.
HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ SATURDAY FOR KYZ035>037-
039>043-046>049-054>057-064>067-073>078-081-082.
Short Term.......BJS
Long Term........RJS
Aviation.........BJSHazardous weather outlook, Jul 5, 2:15 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU JUL 5 2012 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072- 062215- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN... HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN 315 PM EDT THU JUL 5 2012 /215 PM CDT THU JUL 5 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT INDICES WILL RISE TO 105-110 DEGREES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY THROUGH TUESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT INDICES LIKELY PEAKING BETWEEN AROUND 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-062215- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON... DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 315 PM EDT THU JUL 5 2012 /215 PM CDT THU JUL 5 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AHEAD OF A BOUNDARY MOVING INTO THE AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. IN ADDITION...HEAT INDICES WILL RISE TO 100-105 DEGREES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AFTERNOONS. A BETTER CHANCE FOR THUNDERSTORMS WILL BE SUNDAY THROUGH WEDNESDAY AS A FRONT SLOWLY MOVES SOUTH THROUGH THE AREA. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. FRIDAY AND SATURDAY AFTERNOONS ALSO WILL BE HOT...WITH HEAT INDICES LIKELY PEAKING AROUND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF HAIL OR THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) BJS/RJS
In the hours before
Special weather statement, Jul 5, 3:45 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT THU JUL 5 2012
KYC141-213-052105-
LOGAN KY-SIMPSON KY-
345 PM CDT THU JUL 5 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF FRANKLIN...AND MOVING SOUTHWEST
AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HILLTOP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3672 8678 3669 8666 3664 8668 3664 8680
3665 8681
TIME...MOT...LOC 2045Z 025DEG 8KT 3667 8674
SCHOETTMERLocal storm report, Jul 5, 3:54 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG JABEZ 36.98N 84.88W
07/05/2012 RUSSELL KY BROADCAST MEDIA
MULTIPLE TREES DOWN ON HIGHWAY 156 NEAR JABEZ.
&&
EVENT NUMBER LMK1200748
SCHOETTMERLocal storm report, Jul 5, 4:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 SW HUSTONVILLE 37.43N 84.87W
07/05/2012 CASEY KY EMERGENCY MNGR
A TREE WAS DOWN ON HIGHWAY 906.
&&
EVENT NUMBER LMK1200749
SCHOETTMERLocal storm report, Jul 5, 4:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 1 SW PHIL 37.21N 84.98W
07/05/2012 CASEY KY EMERGENCY MNGR
1 LARGE TREE WAS DOWN IN DUNNVILLE AND 1 TREE WAS DOWN
JUST EAST ON KENTUCKY 501.
&&
EVENT NUMBER LMK1200750
SCHOETTMERSpecial weather statement, Jul 5, 4:24 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
524 PM EDT THU JUL 5 2012
KYC097-209-052155-
SCOTT KY-HARRISON KY-
524 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF WILLIAMSTOWN...AND MOVING SOUTH
AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RENAKER...
HINTON...
RUTLAND...
STONEWALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3842 8442 3843 8462 3844 8462 3850 8456
3851 8452 3852 8449 3854 8448 3854 8444
3856 8443 3856 8442
TIME...MOT...LOC 2124Z 005DEG 10KT 3851 8454
MPLocal storm report, Jul 5, 4:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 4 NW BETHELRIDGE 37.28N 84.82W
07/05/2012 CASEY KY LAW ENFORCEMENT
DISPATCH REPORTS TREES DOWN ON HIGHWAYS 70...1649...AND
501
&&
EVENT NUMBER LMK1200751
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:08 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Madison | 27 min |
| Jul 5, 12:34 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 31 min |
| Jul 5, 12:50 PM CDT | Special Weather Statement | LMK | Madison | 30 min |
| Jul 5, 12:53 PM CDT | Special Weather Statement | LMK | Lincoln | 32 min |
| Jul 5, 12:59 PM CDT | Areal Flood Advisory | LMK | Clark | 3 hr |
| Jul 5, 1:09 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 31 min |
| Jul 5, 1:22 PM CDT | Areal Flood Advisory | LMK | Madison | 2 hr |
| Jul 5, 1:29 PM CDT | Special Weather Statement | LMK | Madison | 31 min |
| Jul 5, 1:35 PM CDT | Special Weather Statement | LMK | Nicholas | 30 min |
| Jul 5, 1:40 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 30 min |
| Jul 5, 1:44 PM CDT | Severe Thunderstorm Warning | LMK | Lincoln | 31 min |
| Jul 5, 1:48 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 32 min |
| Jul 5, 2:13 PM CDT | Special Weather Statement | LMK | Marion | 27 min |
| Jul 5, 2:18 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Garrard, Lincoln | 32 min |
| Jul 5, 2:22 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Washington | 33 min |
| Jul 5, 2:49 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 46 min |
| Jul 5, 2:53 PM CDT | Special Weather Statement | LMK | Lincoln | 27 min |
| Jul 5, 3:13 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln | 32 min |
| Jul 5, 3:32 PM CDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 28 min |
| Jul 5, 3:45 PM CDT | Special Weather Statement | LMK | Simpson | 20 min |
| Jul 5, 3:55 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 45 min |
| Jul 5, 3:59 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 11 min |
| Jul 5, 4:24 PM CDT | Special Weather Statement | LMK | Harrison | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.